Open Access
December, 1984 Bahadur Optimality of Sequential Experiments for Exponential Families
Stavros Kourouklis
Ann. Statist. 12(4): 1522-1527 (December, 1984). DOI: 10.1214/aos/1176346808


A theorem of Bahadur on the asymptotic optimality of the likelihood ratio statistic has been extended to sequential analysis by Berk and Brown (1978) in the context of testing one-sided hypotheses about the mean of a normal distribution with known variance. In this work, Bahadur's theorem is extended to sequential analysis for general hypotheses about the parameters of an exponential family of distributions. Specifically, it is shown that, under certain conditions, modifications of the likelihood ratio statistic analogous to those exhibited by Berk and Brown (1978) in the above normal context are optimal for any family of stopping times approaching $\infty$. These results indicate that Bahadur efficiency has a limited impact in sequential analysis.


Download Citation

Stavros Kourouklis. "Bahadur Optimality of Sequential Experiments for Exponential Families." Ann. Statist. 12 (4) 1522 - 1527, December, 1984.


Published: December, 1984
First available in Project Euclid: 12 April 2007

zbMATH: 0561.62071
MathSciNet: MR760704
Digital Object Identifier: 10.1214/aos/1176346808

Primary: 62L10
Secondary: 60F10 , 62F05

Keywords: Bahadur efficiency , exponential family , large deviations , sequential test

Rights: Copyright © 1984 Institute of Mathematical Statistics

Vol.12 • No. 4 • December, 1984
Back to Top